test results - could you have a look please?

morning everyone. Firstly I would like to say thank you for all support I have been given last week from members of the group, and enlightening me with my Hashimoto's and offering help and advice.

today spoke to my endo, and as supposed not much change of attitude, but I have managed to get hold of my results.

on 75 mcg thyroxine

TSH 5.15 FT4 12.10 T3 4.9

if anyone can give me an advice what would be the best route to get better, I would be very grateful. thank you :-)

6 Replies

oldestnewest
  • I hope he increased the dose by 25mcg levo as your TSH is too high yet and the aim should be a TSH of around 1 or lower. Also the ranges should be included along with the results as labs differ in their machines they use and ranges can be different and it makes it easier to comment.

  • yes , suggestion is to increase it to 100, but my worry is that 75 made me already unwell, and I am mortified to take 100.he said that ft4 range starts at 12.00 level , so I am only just making it according to him. did not give me ranges for tsh and t3. could I still switch to ndt or not advisable with those results? thanks shaws - you're a star.

  • in what way do u think levo is making u unwell?

  • they have tried to put me on 100 before, and I felt sick , therefore endo lowered it to 75 straight away last year. when I last tried 100 in September , after few days I was agitated, couldn't sleep, my heart was racing and did feel unwell.i stayed on 75 mcg till now.

  • I would give the 100mcg a go to see how it affects you. As your T3 rises through conversion of T4 you might feel a lot better. We used to have a dose of NDT (all that was available then) around 200 to 400mcg daily. Now they restrict us to a 'range' and it may not be helpful to us.

    I know exactly how it feels to be underdosed/undiagnosed and if levo doesn't improve your condition we are desperate.

    The reason why 75mcg made you feel quite unwell it wasn't sufficient to raise your FT4 as it is the bottom of the range, therefore, cannot possibly convert to a sufficient amount of T3 for your needs.

    It will take a number of weeks for you to feel any difference. As we've been becoming unwell slowly maybe over several years, it is not a 'quick fix' unfortunately. Everything has to be gradual.

  • Feeling unwell when raising levothyroxine dosage is not unusual.

    You are introducing a hormone into your body that it has got used to living without. I have read many accounts of people feeling very unwell for a couple of weeks with a dose increase and then it settles down.

    When you increase levo, the pituitary gland senses that there is more T4 in the blood so it temporaeily shuts down its TSH production and stops signalling the thyroid gland to produce T4.

    The problem is that that newly introduced T4 has not yet started to convert to T3 which is the usable hormone. So in effect you have just become temporarily even more hypothyroid! This is the feedback loop.

    It takes about 7-10 days for T4 to start converting to T3 and about 4-6 weeks for the entire process to complete. Week 6 ish would be time for more bloods to check levels again. I hope that makes sense.

    You just may have a very sensitive pituitary gland.

    If you do get very unpleasant symptoms and many do just try increasing by 12.5 mcgs for a couple of weeks which will have much less impact on the feedback loop (TSH) and help lessen the side effects.

    When others suggest that you're feeling this dreadful because you are not on enough they are absolutely right BUT big increases are very difficult for some people without suffering other intolerable symptoms so it is important that you go at your own speed.

    you will receive great support on this site. I have. It has been my saviour!!, x

You may also like...